Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any Effective Management for HIV-Drug Related Halitosis?
Jan 21, 2012

Answers on the forum pertaining to this issue were older than god, so I'm asking anew whether you or any of your colleagues can recommend or suggest ways to alleviate the halitosis that results from copious intake of anti-HIV meds. I've been poz for many years now and my coping mechanisms are ready for re-adjustment. "Back in the day" when we all expected to die within a short while from the ailment bad breath seemed the least of concerns. Now that I'm surviving endlessly, I realize the maintaining a distance from friends I wish to communicate with, speaking into my fist, or not speaking aloud when another human is present in the room are aging strategies and perhaps newer ones have been developed. I realize this is way minor on the list of HIV-related maladies, but it's for me a quality of life issue, a self confidence issue, and, I think, a healthy desire not to disgust or insult people I wish only to chat with. Could someone please advise me about this? Thank you a lot.

Response from Dr. Henry

Halitosis is common in general population and perhaps even more common in some HIV+ populations-often difficult to treat. I am now aware of any connection with a particular HIV med-you dont mention which meds you are taking.

see http://en.wikipedia.org/wiki/Halitosis for general discussion for halitosis

Recommend discussing with your HIV doc and dentist. KH



Previous
TB and post nasal drip?
Next
does Combivir cause weight loss?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement